MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 FP TYPE1 PPS HO 8.0; PROSTHETIC, HIP

ZIMMER BIOMET, INC. TPRLC 133 FP TYPE1 PPS HO 8.0; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported implant was not implanted into patient.Taperloc stem was opened to the field.First sterile pack was intact, but the second sterile pack was ripped.Stem was not implanted into the patient; it was passed off the field and a new one was opened to replace it.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
The following sections were updated/corrected : updated: d9; g3; h2; h3; h6.Evaluation of the returned product/photographs provided confirmed the sterile packaging pouch is damaged.Therefore, the reported event is confirmed.Sterility or breach thereof cannot be determined as the packaging was not returned for review.In addition, white debris consistent with the foam packaging was found on the porous coating.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The condition of the device when it left zimmer biomet is conforming to specification.The root cause of the reported event can be attributed to transit damage and packaging design deficiency.A corrective action was performed previously on this product and it falls under the scope of it , the pouch is being improved to use a stronger material (nylon), and foam end caps are being added.Also, the orientation the devices are packed in the shipper box is moving from vertical to horizontal, and the thickness of the shipper box has been increased.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TPRLC 133 FP TYPE1 PPS HO 8.0
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11258562
Report Number0001825034-2021-00199
Device Sequence Number714828
Product Code KWA
UDI-Device Identifier00880304489721
UDI-Public(01)00880304489721
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101086
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-101080
Device Lot Number6257519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/13/2021
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date02/01/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1